MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION UROMAX ULTRA; DILATOR, CATHETER, URETERAL

BOSTON SCIENTIFIC CORPORATION UROMAX ULTRA; DILATOR, CATHETER, URETERAL
Model Number M0062251080
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/22/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block h6: imdrf device code a0504 captures the reportable event of catheter leak.Block h10: investigation result.The returned uromax balloon device was analyzed, and the balloon was not folded which indicates that the device was subjected to positive pressure.It was also noted a balloon pinhole located approximately 9mm proximal of the distal markerband and the rated burst pressure of this device was at 20 atmospheres.There was no damage found on the tip and shaft of the device.Additionally, no issues found on the markerbands.Both markerbands were undamaged and in the correct position of the shaft of the device.With all the available information, the investigation found that this is not a new failure type, and the risk is anticipated.There is no evidence of a manufacturing issue, design or user issue which could have caused the complaint.This device was used during retrograde intrarenal surgery (rirs) to treat kidney stones.The pinhole in the balloon material most probably occurred due to an interaction between the balloon and the kidney stones during the procedure.Therefore, the most probable caused is adverse event related to patient condition.
 
Event or Problem Description
It was reported that a uromax ultra dilation balloon catheter device was used during a retrograde intrarenal surgery (rirs) procedure.During the procedure, the contrast media was leaked from the balloon catheter.The procedure was completed with another of the same device with no patient complications.Analysis of the returned device identified a pinhole in the catheter.

Brand Name
UROMAX ULTRA
Common Device Name
DILATOR, CATHETER, URETERAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key19243678
Report Number2124215-2024-26826
Device Sequence Number17891780
Product Code KOE
UDI-Device Identifier08714729341185
UDI-Public08714729341185
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K130804
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/01/2024
Device Model NumberM0062251080
Device Catalogue Number225-108
Device Lot Number0027602096
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/08/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/15/2024
Initial Report FDA Received Date05/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/02/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age70 YR
Patient SexFemale